Alert archive / North Dakota / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 13, 2007, 3:16 AM CST for 9 counties in North Dakota; 6 counties in Minnesota. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 3:16 AM CST (09:16 UTC)
- Expired
- Jan 13, 2007, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 130916 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 316 AM CST SAT JAN 13 2007 ...DANGEROUS WIND CHILLS WILL AFFECT A PORTION OF THE AREA THROUGH THE MORNING... .COLD AIR COUPLED WITH WIND SPEEDS FROM 10 TO 20 MPH IS PRODUCING WIND CHILLS FROM 25 TO 40 BELOW ZERO ACROSS NORTHEAST NORTH DAKOTA AND A PORTION OF NORTHWEST MINNESOTA. ACTUAL TEMPERATURES ARE EXPECTED TO RISE ENOUGH BY THE AFTERNOON HOURS FOR WIND CHILL ADVISORY CONDITIONS TO END. MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026-027-054- 131800- /O.NEW.KFGF.WC.Y.0003.070113T0916Z-070113T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... ADAMS 316 AM CST SAT JAN 13 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. WIND CHILL TEMPERATURES FROM 25 TO 40 BELOW ZERO WILL PERSIST THROUGH THE MORNING HOURS ACROSS NORTHEAST NORTH DAKOTA AND A PORTION OF NORTHWEST MINNESOTA. ACTUAL TEMPERATURES ARE EXPECTED TO RISE TO NEAR ZERO BY NOON...ENDING THE DANGEROUS WIND CHILL THREAT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TG
1 follow-up statement
000 WWUS43 KFGF 131751 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1151 AM CST SAT JAN 13 2007 ...WIND CHILLS DIMINISH THIS AFTERNOON OVER THE NORTHERN PLAINS... .TEMPERATURES INCREASING TO NEAR OR ABOVE ZERO THIS AFTERNOON IN TANDEM WITH LIGHT WINDS WILL REMOVE THE THREAT FOR DANGEROUS WIND CHILLS. MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026-027-054- 131900- /O.EXP.KFGF.WC.Y.0003.000000T0000Z-070113T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... ADAMS 1151 AM CST SAT JAN 13 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. THE COMBINATION OF DIMINISHING WINDS AND WARMING TEMPERATURES WILL ELIMINATE THE THREAT OF DANGEROUSLY LOW WIND CHILLS THIS AFTERNOON. THUS THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON CST. $$ WJB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 3:01 AM CST, 15 minutes earlier.
Area forecast discussion, Jan 13, 3:01 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
301 AM CST SAT JAN 13 2007
.SHORT TERM...CHALLENGES TO BE TEMPERATURES AND WIND CHILL
CONCERNS. 00Z MODELS IN REASONABLE AGREEMENT ACROSS THE N PLAINS.
SFC RIDGE AXIS SITUATED FROM THE SW FA THROUGH THE NE FA. LOW
PRESSURE ACROSS NORTHERN CANADA WILL FORCE RIDGE AXIS A BIT
FURTHER SOUTH TODAY. SFC PRESSURE GRADIENT HAS INCREASED ACROSS
MUCH OF THE N FA AND WIND SPEEDS ARE GENERALLY 10-15MPH...WITH
WINNIPEG AT 20MPH. GIVEN CURRENT TEMPS AND WIND SPEEDS ABOVE 10MPH
WILL NEED TO ISSUE A WIND CHILL ADVISORY FOR THE N FA THROUGH
NOON (THE EXTREME NE FA WILL BE LEFT OUT CONSIDERING THE SFC RIDGE
SHOULD HOLD ON LONGER WITH WIND SPEEDS BELOW 10MPH UNTIL TEMPS
INCREASE ENOUGH TO PREVENT AN ADVISORY). TEMPERATURES TODAY SHOULD
BE ABLE TO EXPERIENCE MORE OF A RECOVERY FROM MORNING LOWS
COMPARED TO YESTERDAY. THIS BASED ON BETTER MIXING POTENTIAL AND
WEAK WARM AIR ADVECTION. UPSTREAM OBSERVATIONS FROM E
ALBERTA...WHICH WAS UNDER A SIMILAR AIRMASS YESTERDAY...SUPPORT
THIS THINKING. THIS GIVES MAX TEMPS IN THE SINGLE DIGITS ABOVE
ZERO.
NEXT COLD FRONT STILL PROJECTED TO ARRIVE BY SUN MORNING. 1042MB
HIGH BUILDS DOWN FROM CANADA AND IN VICINITY OF THE FA BY MON
MORNING. AS SFC HIGH IS BUILDING...SFC PRESSURE GRADIENT SHOULD
BE ENOUGH FOR WIND SPEEDS ABOVE 10MPH...AND WITH EXPECTED TEMPS
WIND CHILL HEADLINES AGAIN POSSIBLE FOR SUNDAY INTO SUNDAY NIGHT.
WIND SPEEDS SHOULD DECREASE THROUGH SUNDAY NIGHT...ALLOWING GOOD
RADIATIONAL COOLING CONDITIONS BY MORNING FOR MUCH OF THE FA. MONDAY
LOOKS TO BE A SIMILAR DAY TO YESTERDAY (FRIDAY)...WITH WEAK
MIXING AND MINIMAL TEMP RECOVERY. ONLY MINIMAL CHANGES NEEDED TO
TEMPERATURES FOR TONIGHT THROUGH MONDAY BASED ON ABOVE THINKING.
.LONG TERM...00Z GFS PREFERRED CONSIDERING BEST RUN TO RUN
CONSISTENCY. THIS LEADS TO NO CHANGES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NDZ006>008-014>016-
024-026-027-054.
MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MNZ001-004-005-007-
008-013-014.
&&
TGHazardous weather outlook, Jan 12, 5:34 AM CST, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 534 AM CST FRI JAN 12 2007 MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-131145- WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-WESTERN WALSH COUNTY- 534 AM CST FRI JAN 12 2007 ...WIND CHILL WARNING IN EFFECT UNTIL NOON TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILL READINGS OF 40 TO 50 BELOW ZERO WILL OCCUR DURING THE MORNING HOURS ACROSS NORTHEAST NORTH DAKOTA AND ADJACENT PORTIONS OF MINNESOTA. WINDS ARE EXPECTED TO SUBSIDE BY AFTERNOON ENDING THE DANGEROUS WIND CHILL THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILLS WILL PERIODICALLY BE COLDER THAN 25 BELOW ZERO DURING NIGHTS AND MORNINGS. ARCTIC AIR WILL REMAIN IN PLACE AND CREATE BITTER COLD CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ038-039- 049-052-053-131145- NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- 534 AM CST FRI JAN 12 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILL READINGS OF 25 TO 40 BELOW ZERO WILL OCCUR DURING THE MORNING HOURS ACROSS SOUTHEAST NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. WINDS ARE EXPECTED TO SUBSIDE BY AFTERNOON ENDING THE DANGEROUS WIND CHILL THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILLS WILL PERIODICALLY BE COLDER THAN 25 BELOW ZERO DURING NIGHTS AND MORNINGS. ARCTIC AIR WILL REMAIN IN PLACE AND CREATE BITTER COLD CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
Nearby
Wind Chill Advisories in North Dakota, 2007Wind Chill Advisories in Minnesota, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.